South Carolina, 2014Flash Flood in South Carolina, April 18 to 19, 2014
April 18 to 19, 2014 · NWS CHS · 1 event in 1 county or zone
Low pressure tracked from the Gulf of Mexico, bringing abundant moisture from both the Gulf and the Atlantic Ocean. Strong ascent aided in precipitation development and High astronomical tides made conditions ideal for flooding in Downtown Charleston.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked from the Gulf of Mexico, bringing abundant moisture from both the Gulf and the Atlantic Ocean. Strong ascent aided in precipitation development and High astronomical tides made conditions ideal for flooding in Downtown Charleston. Many locations reported 2 to 3 inches of rain accumulation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 18, 6:21 PM EST, 58 minutes earlier.
Area forecast discussion, Apr 18, 6:21 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT FRI APR 18 2014
.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM THE GULF OF MEXICO TO A POSITION OFF
THE GEORGIA COAST LATE SATURDAY...BEFORE ADVANCING FARTHER OFFSHORE
SUNDAY. THIS LOW SYSTEM WILL PRODUCE A SOAKING RAIN ACROSS THE
REGION. HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION MONDAY. A
WEAKENING COLD FRONT WILL PUSH THROUGH THE AREA BY TUESDAY...
FOLLOWED BY HIGH PRESSURE AND WARMER TEMPERATURES THROUGH LATE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HEAVY RAIN CONTINUES TO THE FOCUS OF THE OVERNIGHT PERIOD. A WELL-
DEFINED MESOSCALE CONVECTIVE VORTEX /MCV/ CAN BE SEEN OVER
NORTHEAST FLORIDA EARLY THIS EVENING PER KJAX REFLECTIVITY LOOPS.
THIS FEATURE WILL CONTINUE TO MOVE NORTH AND INTERACT WITH PWATS
NEAR THE 99TH PERCENTILE OF CLIMATOLOGY AND IMPRESSIVE DIVERGENCE
ALOFT TO SUPPORT A CONTINUATION OF MODERATE TO HEAVY RAINS ACROSS
ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. OPTED TO
EXPAND THE FLASH FLOOD WATCH TO INCLUDE REMAINING AREAS AS IT NOW
APPEARS HEAVY RAINS WILL AFFECT ALL LOCATIONS OVER THE NEXT NEXT
6-9 HOURS. INCREASING CONVECTION NOTED OFF THE GEORGIA COAST WILL
STREAM NORTH AND LIKELY CONCENTRATE SOMEWHAT NORTH OF THE SAVANNAH
RIVER OVER THE NEXT FEW HOURS. COMPLICATING MATTERS IS THAT LOW
TIDE HAS PASSED AND TIDE LEVELS WILL CONTINUE TO INCREASE. WITH SO
MUCH TIDAL LOADING OCCURRING OVER THE COASTAL AREAS OVER THE PAST
FEW DAYS...VERY HIGH TIDES COUPLED WITH HEAVY RAIN WILL LIKELY
ENHANCED THE FLASH FLOOD THREAT...ESPECIALLY FROM SAVANNAH NORTH
TO DOWNTOWN CHARLESTON. WE ARE ESPECIALLY CONCERNED WITH DOWNTOWN
CHARLESTON GIVEN ITS HISTORY OF SIGNIFICANT FLOODING IN THESE
TYPES OF EVENTS.
THE GRADIENT CONTINUE TO PINCH ALONG THE MOUTH OF THE SAVANNAH
RIVER WITH WINDS GUSTING NEAR 40 MPH AT TYBEE ISLAND. HAVE RAISED
A WIND ADVISORY FOR ALL GEORGIA COASTAL ZONES THROUGH 10 PM TO
TAKE THIS INTO ACCOUNT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE CUT OFF LOW ALOFT WILL BECOME VERTICALLY STACKED OVER
THE SURFACE LOW LOCATED ALONG THE GEORGIA COASTLINE BY DAYBREAK.
MOST NUMERICAL MODEL SOLUTIONS INDICATE A DRY SLOT SLIPPING INTO THE
SOUTHERN COASTAL AREAS DURING THE MORNING HOURS...BEFORE FILLING IN
ON THE BACKSIDE OF THE COASTAL LOW AS IT SHIFTS SLIGHTLY EASTWARD BY
MIDDAY. AS A RESULT...THERE COULD BE A SLIGHT LULL IN PRECIPITATION
COVERAGE DURING THE MORNING...BEFORE RAIN INCREASES AGAIN BY THE
AFTERNOON. WILL INDICATE A GRADIENT OF LIKELY RAIN CHANCES IN THE
50 TO 60 PERCENT RANGE FOR THE NORTHERN HALF OF THE FORECAST AREA...
DECREASING FARTHER SOUTH TO THE 40 TO 50 PERCENT RANGE DURING THE
PEAK OF COVERAGE. LOW LEVEL INSTABILITY WILL BE CONFINED TO THE
MARINE ZONES AND IMMEDIATE COASTLINE...HOWEVER THERE ARE SOME HINTS
THAT MARGINAL CAPE VALUES COULD PUSH ONSHORE DURING THE AFTERNOON.
CONSIDERING IMPRESSIVE UPPER LEVEL SUPPORT FROM THE CUT OFF LOW
DIRECTLY OVER THE REGION...AND THE RESULTING STEEP MID LEVEL LAPSE
RATES...WILL CONTINUE TO MENTION A CHANCE OF THUNDER FOR THE
EASTERN HALF OF THE FORECAST AREA TO ADDRESS MAINLY ELEVATED
CONVECTION. NORTHEAST FLOW ON THE PERIPHERY OF THE COASTAL LOW AND
THICK CLOUD COVER WILL SUPPRESS HIGH TEMPERATURES IN THE LOW 60S
INLAND TO AROUND 70 DEGREES CLOSER TO THE COAST.
SATURDAY NIGHT...EXPECT A GRADUAL DECREASE IN RAIN COVERAGE FROM
SOUTHWEST TO NORTHEAST AS THE STACKED LOW SYSTEM SLOWLY SLIPS
EASTWARD AS THE NIGHT PROGRESSES. HOWEVER...RAIN CHANCES WILL
STILL BE AS HIGH AS 50 PERCENT CHARLESTON TRI COUNTY AREA TO 30
PERCENT SOUTHEAST GEORGIA AFTER MIDNIGHT. LOW TEMPERATURES WILL
FALL INTO THE LOW TO MID 50S...RIGHT AROUND SEASONAL NORMALS.
SUNDAY...THE PERSISTENCE OF WRAP AROUND PRECIPITATION BEYOND THE
MORNING HOURS WILL DEPEND GREATLY ON THE TRACK AND SPEED OF THE
DEPARTING COASTAL LOW SYSTEM AS IT DRIFTS EAST/NORTHEAST. THERE IS
DECENT MODEL AGREEMENT THAT SCATTERED SHOWERS COULD CONTINUE
THROUGH AT LEAST NOON ACROSS COASTAL AREAS AND THE CHARLESTON TRI
COUNTY REGION CLOSEST TO THE LOW SYSTEM...WITH ONLY ISOLATED
SHOWERS FARTHER WEST AND SOUTH. WILL MAINTAIN SOME MENTION OF RAIN
THROUGH THE DAYTIME HOURS...INTRODUCING DRIER CONDITIONS BY THE
EVENING TIME FRAME ONCE WEAK HIGH PRESSURE BUILDS IN FROM THE
WEST. THE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY BETWEEN THE
BUILDING INLAND SURFACE HIGH AND THE DEPARTING ATLANTIC LOW...AND
EXPECT NORTHEAST WINDS UP TO 35 MPH ACROSS THE CHARLESTON COUNTY
COASTLINE SATURDAY NIGHT INTO SUNDAY AFTERNOON. LOW TEMPERATURES
SUNDAY NIGHT WILL ONCE AGAIN FALL INTO THE LOW TO MID 50S UNDER
GRADUALLY CLEARING SKIES.
MONDAY...SURFACE HIGH PRESSURE WILL BRIEFLY BUILD INTO THE
REGION...SUPPORTING MORE TRANQUIL CONDITIONS. A TRANSIENT UPPER
RIDGE WILL SHIFT OVER THE EAST COAST STATES...ASSISTING IN A
WARMING TREND AND HIGH TEMPERATURES IN THE MID TO UPPER 70S UNDER
PARTLY CLOUDY SKIES.
LAKE WINDS...GUSTY WINDS WILL LIKELY NECESSITATE A LAKE WIND
ADVISORY SATURDAY NIGHT THROUGH SUNDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A TROUGH AT THE SURFACE AND ALOFT AND AN ASSOCIATED BAND OF ENHANCED
MOISTURE WILL ADVANCE THROUGH THE REGION TUESDAY AFTERNOON INTO
TUESDAY NIGHT. MOISTURE IS NOT IMPRESSIVE...BUT AT LEAST SLIGHT
CHANCE POPS ARE JUSTIFIED. THEN...SURFACE HIGH PRESSURE WILL SUPPORT
RAIN-FREE CONDITIONS AND TEMPERATURES IN THE UPPER 70S/LOWER 80S
WEDNESDAY/THURSDAY.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
HEAVY RAIN WILL AFFECT THE TERMINALS THIS EVENING. COULD SEE A
BRIEF REST AT KSAV AS A BIT OF BREAK MOVES THROUGH...BUT RAIN
SHOULD REDEVELOP AS A MESOSCALE CONVECTIVE VORTEX MOVES THROUGH.
THE WORST CONDITIONS LOOK TO OCCUR AT KCHS WHERE IFR CONDITIONS
ARE POSSIBLE. RAIN WILL GRADUALLY TAPER OFF AT KSAV PRIOR 04Z...
BUT WILL LINGER AT KCHS THROUGH ABOUT 11Z OR SO. RAIN WILL BECOME
MORE SHOWERY IN NATURE LATE TONIGHT WHICH IS TOUGH TO NAIL DOWN
IMPACTS THIS FAR OUT. REGARDLESS...MVFR CIGS WITH IFR CIGS AT
TIMES WILL CONTINUE.
EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS INTO SUNDAY. VFR
THEREAFTER. GUSTY WINDS POSSIBLE SUNDAY.
&&
.MARINE...
SOLID SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST INTO SATURDAY.
GALES ARE THEN POSSIBLE SATURDAY NIGHT INTO SUNDAY NIGHT AS THE
GRADIENT TIGHTENS BETWEEN OFFSHORE LOW PRESSURE AND INLAND HIGH
PRESSURE. CONDITIONS SHOULD THEN GRADUALLY IMPROVE MONDAY AND
MONDAY NIGHT...AND WIND/SEAS ARE THEN EXPECTED TO REMAIN BELOW
ADVISORY THRESHOLDS TUESDAY THROUGH MIDWEEK.
RIP CURRENTS...MODERATE TO HIGH RISK TODAY...HIGHEST ALONG THE
GEORGIA COAST. AN ENHANCED RISK FOR RIP CURRENTS WILL PERSIST
THROUGH THE WEEKEND AND PERHAPS INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...
ANOMALOUS GULF AND ATLANTIC MOISTURE FEED INTO THE AREA AHEAD OF A
POWERFUL LOW PRESSURE SYSTEM WILL COMBINE WITH STRONG SYNOPTIC
FORCING TO PRODUCE WIDESPREAD MODERATE TO HEAVY RAINFALL THROUGH
TONIGHT. LATEST GUIDANCE SHOWS 3-4 INCHES OF RAINFALL WITH SOME
HIGHER AMOUNTS POSSIBLE IN EXCESS OF 5 INCHES. THE GREATEST FLOOD
THREAT WILL LIKELY OCCUR ACROSS COASTAL AREAS...PRIMARILY LATE
THIS EVENING AS WE HIT AN ABOVE NORMAL HIGH TIDE. WE ALREADY HAVE
A COASTAL FLOOD ADVISORY FOR MINOR SALT WATER FLOODING. WITH HEAVY
RAINFALL ON TOP OF THESE HIGH TIDES...DRAINAGE IN THE TYPICAL POOR
DRAINAGE COASTAL AREAS WILL BE LIMITED...POTENTIALLY LEADING TO
SIGNIFICANT FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR
PORTIONS OF THE AREA.
MAIN STEM RIVERS AND ASSOCIATED TRIBUTARIES WILL LIKELY SEE
SIGNIFICANT RISES WITH THE POTENTIAL FOR MINOR FLOODING DEPENDING
ON OBSERVED RAINFALL AMOUNTS.
&&
.TIDES/COASTAL FLOODING...
ISSUED A COASTAL FLOOD ADVISORY FOR THE ENTIRE COAST FOR THE LATE
EVENING HIGH TIDE BASED ON CURRENT DEPARTURES OF 1-2 FT AND THE
FACT THAT WINDS WILL REMAIN NE OR ENE THROUGH MIDNIGHT.
TIDES WILL CONTINUE TO RUN HIGH THROUGH THE WEEKEND AND COASTAL
FLOOD ADVISORIES COULD BE NEEDED DURING THE NIGHTTIME HIGH TIDE
CYCLES.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR GAZ087-088-
099>101-114>119-137>141.
COASTAL FLOOD ADVISORY UNTIL 2 AM EDT SATURDAY FOR GAZ117-119-
139-141.
WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR GAZ117-119-139-
141.
SC...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR SCZ040-042>045-
047>052.
COASTAL FLOOD ADVISORY UNTIL 2 AM EDT SATURDAY FOR SCZ048>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ330-354.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR AMZ374.
&&
STHazardous weather outlook, Apr 18, 5:08 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT FRI APR 18 2014
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-192215-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
608 PM EDT FRI APR 18 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ374-192215-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
608 PM EDT FRI APR 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GALES...GALE FORCE GUSTS COULD DEVELOP ACROSS THE COASTAL WATERS
SATURDAY NIGHT THROUGH EARLY MONDAY. GALE WATCHES AND WARNINGS
COULD EVENTUALLY BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ048>051-192215-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
608 PM EDT FRI APR 18 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SATURDAY...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
MODERATE RISK FOR RIP CURRENTS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST
SUNDAY AND PERHAPS INTO MONDAY.
COASTAL FLOODING...TIDES WILL CONTINUE TO RUN HIGH THROUGH THE
WEEKEND AND COASTAL FLOOD ADVISORIES COULD BE NEEDED DURING THE
NIGHTTIME HIGH TIDE CYCLES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ052-192215-
TIDAL BERKELEY-
608 PM EDT FRI APR 18 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ117-119-139-141-192215-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
608 PM EDT FRI APR 18 2014
...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SATURDAY...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
FLASH FLOOD WATCH.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST
SUNDAY AND PERHAPS INTO MONDAY.
COASTAL FLOODING...TIDES WILL CONTINUE TO RUN HIGH THROUGH THE
WEEKEND AND COASTAL FLOOD ADVISORIES COULD BE NEEDED DURING THE
NIGHTTIME HIGH TIDE CYCLES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-192215-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
608 PM EDT FRI APR 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GALES...GALE FORCE GUSTS COULD DEVELOP ACROSS THE COASTAL WATERS
SATURDAY NIGHT THROUGH EARLY MONDAY. GALE WATCHES AND WARNINGS
COULD EVENTUALLY BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Apr 18, 5:02 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HEAVY RAIN SAVANNAH AIRPORT 32.13N 81.20W
04/18/2014 M1.58 INCH CHATHAM GA ASOS
&&
EVENT NUMBER CHS1400538Local storm report, Apr 18, 5:57 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HEAVY RAIN 1 W CLAXTON 32.16N 81.91W
04/18/2014 M1.69 INCH EVANS GA MESONET
0655 PM FREEZING RAIN 3 SSE GARDEN CITY 32.07N 81.16W
04/18/2014 M2.07 INCH CHATHAM GA MESONET
0655 PM HEAVY RAIN 1 N SAVANNAH 32.06N 81.08W
04/18/2014 M2.04 INCH CHATHAM GA MESONET
0656 PM HEAVY RAIN SKIDAWAY ISLAND 31.93N 81.05W
04/18/2014 M1.60 INCH CHATHAM GA MESONET
&&
EVENT NUMBER CHS1400539
EVENT NUMBER CHS1400540
EVENT NUMBER CHS1400541
EVENT NUMBER CHS1400542Local storm report, Apr 18, 5:58 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN 3 SSE GARDEN CITY 32.07N 81.16W
04/18/2014 M2.07 INCH CHATHAM GA MESONET
&&
CORRECTED EVENT
EVENT NUMBER CHS1400540Local storm report, Apr 18, 6:24 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HEAVY RAIN 3 W REIDSVILLE 32.09N 82.17W
04/18/2014 M2.44 INCH TATTNALL GA OFFICIAL NWS OBS
&&
EVENT NUMBER CHS1400543Local storm report, Apr 18, 6:27 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HEAVY RAIN 1 ESE METTER 32.39N 82.04W
04/18/2014 M2.34 INCH CANDLER GA RAWS
&&
EVENT NUMBER CHS1400544Local storm report, Apr 18, 6:31 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HEAVY RAIN 2 SSW MIDWAY 31.78N 81.44W
04/18/2014 M1.85 INCH LIBERTY GA RAWS
&&
EVENT NUMBER CHS1400545Flash Flood, Charleston
- When
- April 18, 7:19 PM EST to April 19, 5:30 AM EST
- Where
- Charleston County, 0.21 mi WSW of Citadel to 1.01 mi SSW of Citadel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.798, -79.953
The combination of heavy rain and high astronomical tides led to flash flooding in Downtown Charleston. Streets included: Calhoun, Ashley, Rutledge, Bennett, Gadsden, Ogier, Vanderhourst, Spring, President, Market and East Bay.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Alabama, April 18, 2014$13,000 · 4 events
- Rip Current in Florida, April 18, 20141 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, April 18, 20145 events
- Flooding in Alabama, April 18, 20145 events
- Damaging Winds in Montana, April 18 to 19, 201452 kt wind · 3 events
- High Wind in Wyoming, April 18, 201466 kt wind · 2 events
- Flood in Iowa, April 18 to 22, 20141 event
- Damaging Wind in Florida, April 18, 201455 kt wind · 1 event
- Wildfire in Georgia, April 18, 2014$580 · 1 event
- Funnel Cloud in Florida, April 18, 20141 event
- Heavy Rain in Georgia, April 18, 20141 event
- Damaging Wind in South Dakota, April 18, 201454 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 512217.